During dinner last night my 3 year old daughter suddenly developed a rash. 20 minutes earlier she was fine. Started as rash bumps on cheeks and face spread down torso as small red dots not raised. I thought it might be an allergic raction to something she ate but she was eating any thing new. She had a bite or two of english muffin and some oven fries w/ olive oil, garlic powder, oregano, salt, pepper and paprika which I make often. I gave her some children's Benedryl. He identical sister had no rash. Later some of the rash in face lookedlike tiny little blisters. Gave her more Benedryl this morning. No change. Nothing looks blisty now (15hrs after onset) just red bumps on face and fine covering of red dots on her back, next and some arms. She has had all of her immunization shots. My kids had off and on fevers earlier in the week. 2 nights ago she was 102.7 gave her children's ibuprofen and she had been fine since. What could bring on such a sudden rash? I don't really want to take her to the doctor as we have been there WAAAY too much the past few months and chances are it is something that will have to go away on its own anyhow, but if it is contagious then I want be careful where we go what we do.
Sounds like either a reaction to a vaccine, or that the vaccine didn't work as intended.
Fever, rash...did she also have a runny nose/congested, sore throat, red eyes?
My brother had all his shots and ended up getting baby measles ( rubella) really bad. I didn't have shots...I had everything. lol
Keep watching, and please stay away from pregnant women until you've figured out what the rash is.
It could be a heat rash, hives, chicken pox, measles, rubella, etc...only a doctor ( or nurse ) could tell you for sure. Sorry.
Sounds like it could be either something very contagious or an allergic reaction to something.
Roseola seems to come to mind here because of the fever 2 days ago and the sudden appearance of spots.
Again...stay away from pregnant women until you know for sure...and please take her to the doctor. Hives can signify a serious allergic reaction...and you need to know what caused it.
She could of has a reaction to the ibuprofen as this can cause a rash please take her to see a doctor as you cant leave it or ask for a home visit, my daughter has has a rash for three weeks and they gave her lots of creams and none worked for her untill yesterday when i was given a betnovate and i have only used it twice and i can see a difference allready.
I agree that it sounds like roseola. The fevers are the begining of the virus and that clears up, then a rash starts. If the rash persists----- I'd take her in to be checked. and roseola IS contagious.
Hard to say for sure but when you said she'd had fevers earlier in the week, sounded like it.
My son has also gotten a rash like you describe when I switched laundry detergents once. ???
Thanks for all of the good comments and suggestions. I was thinking Roseola or a Step rash so we did go to the doctor. By that time the larger spots on her face had faded some but she had a fine rash all over her body including the tops of her feet. Doctor seemed to think it looked like an allergy. Gave her children's Benedryl, but it still tooks a few days to fade. Almost all gone now. Now I have to figure out what the offending substance is. She has never had an allergy before. I didn't feed her anything unusal but since she's 3 there's always a chance she put something random in her mouth. Thanks again. I'll note if I figure it out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.